1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

bydureon injection

Discussion in 'Ask A Question' started by keith6654, Dec 15, 2012.

  1. keith6654

    keith6654 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    21
    Hi all just started on bydureon injection (once a week) but sugar levels are 14 to 16 is this normal.
     
  2. foxyccc

    foxyccc · Member

    Messages:
    21
    Likes Received:
    0
    Trophy Points:
    21
    Hi Keith. I am T2 and am currently on tablet only medication. I am trying Bydureon in the New Year as my HBAIC is still a bit high. It was 9.3 but with increasing my tablets and reducing my carbs to 170g a day, it is down to 8.3. My morning readings are always between 7 - 10. They have never been lower than that but I also have ME or chronic fatigue syndrome so cant exercise to get the blood glucose down.

    I would be interested to know if you have suffered any side effects on starting Bydureon as the GP and my diabetic nurse says it causes nausea, but makes you feel full and therefore may lose weight with it.
    I should have started this last week, but decided to start after christmas.

    I hope you are getting on ok with this. I thought the weekly injection was going to be instead of the tablets, but the GP said they would stop Januvia but keep the metformin and glicizide.

    Looking forward to your comments.
    Good luck
     
  3. keith6654

    keith6654 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    21
    Hi No side effects for me ,but sis in law gets small lumps were she injects ,and itchy ness,been on it 4 weeks now do not seem to be doing alot for me time will tell
     
  4. Osidge

    Osidge Type 2 · Well-Known Member
    Retired Moderator

    Messages:
    1,272
    Likes Received:
    434
    Trophy Points:
    123
    People on Bydureon and other meds should keep an eye on BS levels, particularly gliclazide, as there may be an increased risk of hypos from the gliclazide.

    Regards

    Doug
     
  5. Johnhawkins53

    Johnhawkins53 Type 2 · Member

    Messages:
    5
    Likes Received:
    4
    Trophy Points:
    43
    I've been on Bydureon for a few months now - it had little effect on BS levels until around 6 weeks but now is very effective in keeping levels down. You've got to be patient and let its effectiveness build up, like it says in the accompanying literature.
    I've had side-effects - indigestion, constipation and occasional nausea. Not very pleasant, but I'm sticking with it to see if the side-effects diminish with time, like some people say they will.
    You are bound to get lumps under the injection site - you are not injecting a liquid, but a suspension, I.e. a liquid with tiny solid particles in it. My experience is that the lumps gradually disappear after 4/5 weeks and don't cause any discomfort. The fact that you are injecting a suspension is the reason why you get 2 needles in each Bydureon injection pack, in case one gets blocked with the solid particles if the injection was not mixed properly.


    Sent from the Diabetes Forum App
     
  6. Osidge

    Osidge Type 2 · Well-Known Member
    Retired Moderator

    Messages:
    1,272
    Likes Received:
    434
    Trophy Points:
    123
    Anyone having problems with bydureon may want to ask if they can try dapagliflozin. It is only one pill a day - I take mine with a small dose of Metformin. It inhibits the kidneys returning all the glucose back to your blood after the cleaning process. You pee out the glucose along with its associated calories. With a sensible diet, this can deliver both a lowering of blood glucose as well as a reduction in weight.

    Regards

    Doug
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook